Couldn't find what you looking for?

TRY OUR SEARCH!

My mum has been suffering form horrendous pain in her feet for months now. As well as the pain, she has a burning sensation in her feet. She has recently been prescribed Gabapentin which has really bad side effects all of which she seems to be suffering from. She has only been taking it for 2 weeks now but has had to stop as she felt dizzy, couldn’t concentrate, felt nauseous, couldn’t sleep and felt quite depressed. My mum works 12 hours shifts in a hospital and can’t work like this hence having to stop the medication. Equally, however, she is in so much pain she isn’t sure how long she will be bale to continue working.

The doctor has said that there is no name for what she is suffering from but its neurogical pain/nerve ending pain.

If you have any experience with this or can suggest an alternative medication to perhaps speak to the GP about that would be fantastic! Anything is worth a try.

Kind regards

A very desperate patient’s daughter

Diane

Loading...

Hi there
I've been on Gabapentine for 14 months now to try and deal with the burning pain caused by nerve damage in my foot. My most annoying and troublesome side effect is short-term memory loss. The depression your mom is suffering from may be caused by the constant pain as well as lack of sleep.
If she tries to build up the dosage slowly, she may be able to get to a level that helps the pain without the side effects. She should get some guidance on the dose from her physician, but I've been on as much as 3000 mg (10 of 300mg capsules) per day, and was told I could go up to 3600 mg GRADUALLY. If she takes a higher dose for a longer period of time, she needs to be careful to also decrease the dose gradually if she is going to try and go off of it.
One other caution - I was very careful to make sure I could handle the dose without any dizziness, etc., before I did anything possibly hazardous like driving.
I hope your mom gets some pain relief soon.
Reply

Loading...

Hi Diane,
My father has the same pain as you described in the case of your mother. He has been taking gabapentin for two months now. I do hope she has found some relief from the pain. If yes, can you advise us what to do. Recently, his pain has become quite bad and we are looking at all sorts of remedies.
Also desperate,
Jayanthi
Reply

Loading...

Gee I hate to break this to all of you but I have been taking Gabapentin for over a couple of years. I took 6 300mg tablets and my doctor also prescribed pain medication. Sometimes it works, but most of the time it doesn't. Now I have been sent to a pain specialist who is reducing me from 1800 mg a day to 300 mg a day. It does work, but yes, the side effects are horrible.



I do not believe doctors really know how to treat us. As someone said, most medications are for other things and have side effects that are supposed to help us. If I treated myself to resolve the pain, I would be sound asleep.
Reply

Loading...

I suffered with pain in my feet, legs and other areas, I hated trying to sleep. I have been researching quite a bit about the pain and I decided to have my blood checked the level of vitamin B12. My results came back at 237 it should be 400 or greater.

I started with B12 shots but I have found taking liquid B12 orally is much better. The tingling / burning sensation is going away allowing me to sleep better.
Many people I have read about 40% of the US population are B12 deficient.

  I don't know if you have the same thing but it is worth a look at your Vitamin B12 level. 
Reply

Loading...